Melasma

Melasma is the brown or blackish discoloration of the skin in the upper cheeks, upper lip, forehead, and chin, and it commonly affects women in the reproductive years. It is caused by sun exposure, birth control pills, hormonal imbalance, and during pregnancy.

Recently Answered Questions Recently Answered Questions

How to get the black line off my nose?

Query: Hello doctor, I have a horizontal black line on my nose from the past seven years. During the time of menses, it looks lighter, but on the other days, it looks darker. I applied everything from lemon juice, potato juice, cucumber, kojic cream, etc. But nothing works. What should I do?  Read Full »


Dr. Sandeep Golla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Your concern may be post inflammatory hyper pigmentation or melasma. I suggest you try Lumacip plus (a combination of Fluocinolone topical, Hydroquinone topical and Tretinoin topical) cream. It is a triple combination cream. You can apply the cream on the pigmentation...  Read Full »

Why is my face darker than my body?

Query: Hello doctor,My face is darker than my body. I am currently using bio morning nectar 30 + SPF sunscreen ultra soothing face lotion but it does not help me. I am suffering from this problem from last six years.  Read Full »


Dr. Potnuru Srinivaasa Sudhakar

Homeopathic Physician

Answer: Hello, Welcome to icliniq.com. I have seen your attachment (attachment removed to protect patient identity). Actually, your complexion is a dark one. While you go out, better use face cover and hat. Consult a homeopathic doctor for treatment. It is a facial pigmentation or darkening, medically kn...  Read Full »

Can Kojivit gel be used for melasma?

Query: Hello doctor, My mother is having melasma on face. Can she use Kojivit gel? If yes, please suggest whether it can be used at night time or otherwise?  Read Full »


Dr. Sugandh Garg

Diabetologist, General Medicine Physician, Internal Medicine Physician, Toxicologist

Answer: Hi, Welcome to icliniq.com. I have few questions for you to suggest the most appropriate treatment. What is the age of your mother? What is her skin type? (oily/dry/sensitive/ acne prone) Has she attained menopause? Does she have any other skin problems? Since how long has s...  Read Full »

Is Tezcort 3S advisable for yellow skin and melasma?

Query: Hi doctor, I am 28 years old, a female and I have yellow skin and have melasma on both the cheeks and nose and its been for four years. I have shown it to 3 to 4 doctors within these years and applied many different creams which did not work much. Finally, someone suggested me to apply Tezcort 3S w...  Read Full »


Dr. Suvina Attavar

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. The pimples and uneven skin you have developed is because you have used a strong steroid with Salicylic acid, Tezcort 3S (Clobetasol propionate). This is dangerous and not supposed to be applied over the face. It can cause acne, thinning of skin, telangiectasia and faci...  Read Full »

How to get rid of melasma?

Query: Hi doctor, I am a 28 year old male. I am having melasma over the last eight years. I am using Lookbrite cream at night and Melalite and Dermadew lotion in the morning with Suncros sunscreen SPF 26. But when I stop using it, the melasma increases. It becomes more darken on cheeks and nose. Please su...  Read Full »


Dr. Kakkar

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have read your question and understood your concern. Melasma can relapse. Therefore, you must continue with a maintenance regime once your melasma clears. I suggest you to use a higher SPF sunscreen like Sebamed sunscreen SPF 50+. In addition I would suggest you t...  Read Full »

Can use of stem cell creams worsen melasma by increasing melanin?

Query: Hello doctor,I am undergoing Q-switched laser treatment along with the use of Hydroquinone to treat my melasma. However, I would like to know if the use of stem cell creams can worsen the melasma by encouraging the growth of melanin? Currently, I am taking Tranexamic acid, Cipramil, Valdoxan.  Read Full »


Dr. Kakkar

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Stem cells have higher doses of pigment in them. So, theoretically yes, the creams that stimulate stem cells may worsen melasma. For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist  Read Full »

How can brown patches on the skin be treated?

Query: Hello doctor, My aunt has skin problems for the past six months. She gets brown patches. She locally met a doctor who gave her a cream called Sunban after applying which the brown patches turned reddish. Someone told her to apply camphor and coconut oil after which the situation deteriorated and pa...  Read Full »


Dr. Sunil Kothiwala

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. First of all, I would like to appreciate your image quality and way of taking photographs (attachment removed to protect patient identity). Everything is nicely visible. The basic problem here is melasma. She has brownish pigmented patches that are usually developin...  Read Full »

My skin is getting patchy and discolored. What is the best treatment for this?

Query: Hi doctor, What is the best option for skin discoloration? I have had a few laser treatments, but it does not seem to be working. I am not sure if it is sun damage or melasma, but it definitely got much worse after having a baby last year. I had a total skin rejuvenation laser treatment three times....  Read Full »


Dr. Sandeep Golla

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Your concern is melasma, that is, pigmentation due to photosensitivity. It can be reduced but cannot be removed. All procedures will be temporary. So, never depend on any procedures for removing the pigmentation. We can reduce the pigmentation and can be maintained. I sug...  Read Full »

Are there any natural ways to treat open pores and melasma?

Query: Hello doctor,I had flawless skin until I got pregnant with my fourth child. I now have enlarged pores on my cheeks and top of my lips. I have tried exfoliating and other procedures, but nothing seems to help. I also developed melasma, and I have to wear makeup to cover it. It is making my pores look...  Read Full »


Dr. Ishwar Chandra Rai

Ayurveda Specialist

Answer: Hi, Welcome to icliniq.com. Melasma and pores develop due to hormonal changes after pregnancy. It can also be due to consumption of oily and spicy fried junk foods. Sometimes, oral contraceptive pills and corticosteroids also cause those symptoms. Anxiety and stress can also cause melasma. ...  Read Full »

Which is the best medicine for rosacea?

Query: Hello doctor, I am 32 year old female. My past medical history includes rosacea (15 years), perioral dermatitis (7 years), melasma and hyperpigmentation in the upper cheeks for three years and ADHD. I am currently under Noritate, occasional Elidel during flare up and Adderall 2.5 mg daily. My hyper...  Read Full »


Dr. Gaurang Gupta

Cosmetologist, Dermatologist, Hair Transplant Surgeon, Venereologist

Answer: Hello, Welcome to icliniq.com. Well, here I discuss everything one by one. You had rosacea and for that you were using Noritate (Metronidazole) and Ziana (combination of Clindamycin phosphate and Tretinoin). Since how long you were using these medicines? For rosacea, new creams have come which are b...  Read Full »

All the answers published in the forum are given by leading doctors, therapists and health experts.

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue